Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 17, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 28, 2018, 12:39 PM CDT for Marion County, Tennessee. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 12:39 PM CDT (17:39 UTC)
- Expired
- Jun 28, 2018, 2:09 PM CDT
- In force
- 90 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
The text
As transmitted.
591
WGUS54 KMRX 281739
FFWMRX
TNC115-282045-
/O.NEW.KMRX.FF.W.0017.180628T1739Z-180628T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
1239 PM CDT THU JUN 28 2018
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Marion County in east Tennessee...
* Until 345 PM CDT.
* At 1239 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Jasper, South Pittsburg, Whitwell, Kimball, Monteagle, Powells
Crossroads, Orme, Martin Springs, Fiery Gizzard State Park,
Haletown (guild), Griffith Creek, Chimneys State Park, Hicks Gap
State Park, Sequatchie Cave, Foster Falls State Park, New Hope and
Lone Oak.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3523 8586 3524 8582 3522 8574 3524 8569
3529 8571 3532 8556 3530 8555 3527 8549
3526 8544 3522 8540 3518 8539 3511 8539
3509 8536 3505 8538 3504 8541 3500 8543
3498 8548 3499 8586
$$
DH1 follow-up statement
581
WGUS74 KMRX 281909
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
209 PM CDT THU JUN 28 2018
TNC115-281918-
/O.CAN.KMRX.FF.W.0017.000000T0000Z-180628T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion TN-
209 PM CDT THU JUN 28 2018
...THE FLASH FLOOD WARNING FOR MARION COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3523 8586 3524 8582 3522 8574 3524 8569
3529 8571 3532 8556 3530 8555 3527 8549
3526 8544 3522 8540 3518 8539 3511 8539
3509 8536 3505 8538 3504 8541 3500 8543
3498 8548 3499 8586
$$
DHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:25 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 28, 12:25 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Morristown TN 125 PM EDT Thu Jun 28 2018 .AVIATION... Convection has moved south of the area. Keeping VCTS at KCHA for the afternoon as next couple of waves of storms could get close. Low clouds over some sites now should be mixing out this afternoon due to solar heating. With saturated grounds and light winds overnight, going quicker and lower than guidance for fog formation tonight. Have all sites mixing out fog and low clouds by mid- morning Friday. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && GM
Hazardous weather outlook, Jun 28, 2:39 AM CDT, 10 hours before
Hazardous Weather Outlook National Weather Service Morristown TN 339 AM EDT Thu Jun 28 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 339 AM EDT Thu Jun 28 2018 /239 AM CDT Thu Jun 28 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Additional showers and thunderstorms are expected once again across the region. A few of these storms may become strong or severe, producing damaging winds, hail and heavy rainfall with localized flash flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight.
In the hours before
Special weather statement, Jun 28, 9:56 AM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Morristown TN
1056 AM EDT THU JUN 28 2018
NCZ060-TNZ086-087-281600-
Cherokee NC-Northwest Monroe TN-Southeast Monroe TN-
1056 AM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE AND SOUTH
CENTRAL MONROE COUNTIES UNTIL NOON EDT...
At 1056 AM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Madisonville, moving southeast at 20 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Murphy, Tellico Plains, Coker Creek, Violet, Hiawasse Dam, Culberson
and Unaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8414 3499 8422 3540 8435 3547 8418
3507 8392 3507 8393 3506 8394 3505 8397
3504 8396 3498 8414
TIME...MOT...LOC 1456Z 336DEG 17KT 3537 8425
DHLocal storm report, Jun 28, 10:09 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1109 AM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD ATHENS 35.45N 84.60W
06/28/2018 MCMINN TN BROADCAST MEDIA
MULTIPLE ROADS FLOODED ACROSS THE COUNTY.
&&
PWARRENLocal storm report, Jun 28, 10:13 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1113 AM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 6 SW GATLINBURG 35.66N 83.57W
06/28/2018 SEVIER TN PARK/FOREST SRVC
FLOODING IN THE ELKMONT AREA OF THE GSMNP.
&&
PWARRENLocal storm report, Jun 28, 10:54 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1154 AM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG DUNLAP 35.37N 85.39W
06/28/2018 SEQUATCHIE TN EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS THE NORTHERN HALF OF THE
COUNTY.
&&
PWARRENLocal storm report, Jun 28, 10:56 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1156 AM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG CARTWRIGHT 35.28N 85.46W
06/28/2018 SEQUATCHIE TN EMERGENCY MNGR
FEW TREES DOWN.
&&
PWARRENLocal storm report, Jun 28, 11:47 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1247 PM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG SOUTH PITTSBURG 35.02N 85.71W
06/28/2018 MARION TN 911 CALL CENTER
COUPLE TREES AND A FEW POWER LINES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:12 PM CDT | Flash Flood Warning | MRX | McMinn, Meigs, Rhea | 2 hr |
| Jun 27, 7:15 PM CDT | Special Weather Statement | MRX | Hamilton | 45 min |
| Jun 27, 7:24 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 51 min |
| Jun 28, 2:51 AM CDT | Special Weather Statement | MRX | Blount | 39 min |
| Jun 28, 3:43 AM CDT | Special Weather Statement | MRX | Knox | 47 min |
| Jun 28, 3:55 AM CDT | Special Weather Statement | MRX | Morgan | 50 min |
| Jun 28, 4:02 AM CDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jun 28, 4:30 AM CDT | Special Weather Statement | MRX | Rhea | 45 min |
| Jun 28, 4:39 AM CDT | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 3 hr |
| Jun 28, 4:43 AM CDT | Special Weather Statement | MRX | Blount, Grainger, Jefferson, Sevier | 47 min |
| Jun 28, 4:46 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane, Scott | 44 min |
| Jun 28, 5:15 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 45 min |
| Jun 28, 5:17 AM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 28 min |
| Jun 28, 5:28 AM CDT | Flash Flood Warning | MRX | Morgan | 6 hr |
| Jun 28, 5:33 AM CDT | Special Weather Statement | MRX | Loudon, Roane | 42 min |
| Jun 28, 5:52 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea | 3 hr |
| Jun 28, 5:54 AM CDT | Special Weather Statement | MRX | Monroe | 36 min |
| Jun 28, 6:05 AM CDT | Areal Flood Advisory | MRX | Blount, Sevier | 3 hr |
| Jun 28, 6:06 AM CDT | Areal Flood Advisory | MRX | Loudon, Roane | 3 hr |
| Jun 28, 6:10 AM CDT | Special Weather Statement | MRX | Bledsoe | 35 min |
| Jun 28, 6:48 AM CDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 42 min |
| Jun 28, 7:06 AM CDT | Special Weather Statement | MRX | Loudon, McMinn, Meigs, Monroe, Polk | 54 min |
| Jun 28, 7:41 AM CDT | Flash Flood Warning | MRX | Loudon, Roane | 3 hr |
| Jun 28, 7:51 AM CDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Monroe, Polk | 54 min |
| Jun 28, 8:02 AM CDT | Special Weather Statement | MRX | McMinn, Meigs, Rhea | 43 min |
| Jun 28, 8:08 AM CDT | Areal Flood Advisory | MRX | McMinn, Monroe, Polk | 3 hr |
| Jun 28, 8:20 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea | 3 hr |
| Jun 28, 8:23 AM CDT | Special Weather Statement | MRX | Bledsoe | 67 min |
| Jun 28, 8:33 AM CDT | Flash Flood Warning | MRX | Blount, Sevier | 117 min |
| Jun 28, 8:42 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea | 63 min |
| Jun 28, 8:52 AM CDT | Special Weather Statement | MRX | Polk | 53 min |
| Jun 28, 8:59 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 61 min |
| Jun 28, 9:07 AM CDT | Flash Flood Warning | MRX | Bledsoe, Rhea | 113 min |
| Jun 28, 9:15 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 60 min |
| Jun 28, 9:27 AM CDT | Flash Flood Warning | MRX | McMinn, Meigs, Monroe, Polk | 3 hr |
| Jun 28, 9:45 AM CDT | Special Weather Statement | MRX | Bradley | 15 min |
| Jun 28, 9:49 AM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Polk, Sequatchie | 3 hr |
| Jun 28, 10:14 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 61 min |
| Jun 28, 10:59 AM CDT | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Jun 28, 11:09 AM CDT | Severe Thunderstorm Warning | MRX | Marion | 36 min |
| Jun 28, 11:57 AM CDT | Severe Thunderstorm Warning | MRX | Marion | 33 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.